Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 148, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 30, 2016, 8:10 PM EDT for Richmond County, Scotland County, North Carolina. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2016, 8:10 PM EDT (00:10 UTC)
- Expired
- Jun 30, 2016, 8:34 PM EDT
- In force
- 24 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 131 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:26 PM EDT | TSTM WND GST 37 | Mackall Army Airfield, NC | KHFF REPORTED A CONVECTIVE WIND GUST OF 37 MPH AT 826 PM EDT. |
| Jun 30, 8:33 PM EDT | TSTM WND GST 44 | Mackall Army Airfield, NC | HFF REPORTED A CONVECTIVE WIND GUST OF 44 MPH AT 833 PM EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 918 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
256
WUUS52 KRAH 010010
SVRRAH
NCC153-165-010100-
/O.NEW.KRAH.SV.W.0148.160701T0010Z-160701T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT THU JUN 30 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 900 PM EDT
* AT 810 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HAMLET...OR
7 MILES SOUTHEAST OF ROCKINGHAM...MOVING NORTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...HAMLET...HOFFMAN...ELLERBE...DOBBINS HEIGHTS...
GIBSON...SANDHILLS GAME LAND...CAMP MACKALL AND EAST ROCKINGHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3480 7968 3481 7979 3508 7976 3508 7958
3507 7957 3506 7949 3499 7939 3482 7956
3475 7961
TIME...MOT...LOC 0010Z 191DEG 9KT 3487 7967
HAIL...<.75IN
WIND...60MPH
$$
VINCENT2 follow-up statements
795
WWUS52 KRAH 010023
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
823 PM EDT THU JUN 30 2016
NCC153-165-010100-
/O.CON.KRAH.SV.W.0148.000000T0000Z-160701T0100Z/
SCOTLAND NC-RICHMOND NC-
823 PM EDT THU JUN 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN SCOTLAND AND SOUTHEASTERN RICHMOND COUNTIES...
AT 821 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM NEAR HAMLET AND DOBBINS HEIGHTS...MOVING NORTH AT 10
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HAMLET...HOFFMAN...ELLERBE...DOBBINS HEIGHTS...SANDHILLS GAME LAND...
CAMP MACKALL AND EAST ROCKINGHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3481 7966 3485 7978 3508 7976 3508 7958
3507 7957 3506 7949 3499 7939 3479 7959
TIME...MOT...LOC 0021Z 183DEG 9KT 3492 7966
HAIL...<.75IN
WIND...60MPH
$$
VINCENT370
WWUS52 KRAH 010034
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT THU JUN 30 2016
NCC153-165-010041-
/O.CAN.KRAH.SV.W.0148.000000T0000Z-160701T0100Z/
SCOTLAND NC-RICHMOND NC-
834 PM EDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SCOTLAND AND
SOUTHEASTERN RICHMOND COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3481 7966 3485 7978 3508 7976 3508 7958
3507 7957 3506 7949 3499 7939 3479 7959
TIME...MOT...LOC 0030Z 191DEG 9KT 3495 7965
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:05 PM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 30, 3:05 PM EDT, 5 hours 5 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 305 PM EDT THU JUN 30 2016 .SYNOPSIS... A moist and unstable air mass, combined with a stalled surface front, will persist across the region through the Fourth of July, resulting in scattered showers and thunderstorms, primarily during the afternoon and evening hours. && .NEAR TERM /through tonight/... As of 305 PM Thursday... Latest surface map shows a couple of weak frontal zones, one across the SE CWA (signified by a pressure weakness and wind shift) with another just to the north and west of the area (denoted by a diffuse dewpoint discontinuity). Convective initiation is finally underway over central NC, having been hindered earlier by a weak cap aloft and lingering CINH, especially over the NW CWA where stubborn morning stratus limited insolation and subsequent destabilization. PW progs from this morning were also a bit too ambitious, showing values rising to 125-150% of normal when in fact the observed PW (according to blended TPW imagery) is near or just slightly above normal this afternoon, and this may have also helped to delay convection. MLCAPE has grown to 1000-1500 J/kg with effective bulk shear having risen to 30-35 kts, both highest east of Highway 1, and while mid level lapse rates remain marginal at 5.5 C/km, the low level lapse rates are 7-8 C/km in the east and rising / spreading westward with the diminishing stratocu. So we should see convection growing in spatial extent over the next few hours, focused mainly across the southern/SE CWA and in the western Piedmont, with upper divergence in the right exit region of a southwesterly jet extending from the mid-Atlantic offshore perhaps adding broad forcing for ascent to augment thermodynamic lift. Will maintain a 30-50% coverage for now and monitor the evolution of storm coverage. A few strong to severe storms remain possible, given downdraft CAPE already at 800-1100 J/kg, with rising CAPE in the -10C to -30C layer to 200-400 J/kg so far, and we've already seen a splitting supercell over western SC. Coverage and intensity should gradually decrease late tonight with reduced deep layer shear and loss of heating, although scattered showers and isolated storms should persist overnight given the moist column and persistent elevated instability. Lows tonight upper 60s to lower 70s. -GIH && .SHORT TERM /Friday and Friday night/... As of 230 PM Thursday... The weakening surface frontal zone is likely to be situated just to our NW Fri, with the column remaining rather moist over the SE CWA. Strong shortwave energy swinging through the Great Lakes will bring the axis of the longwave trough eastward through the mid-Atlantic region and into the Northeast states by Fri evening, with a slightly lagging surface cold front moving to the Appalachians Fri night. PW will remain elevated east of Highway 1 but not excessively so, while western sections will see PW values near or just slightly above normal. Only eastern sections are apt to see notable mid level DPVA (and even this will be weak), and the significant height falls and mid level lapse rates should brush by to our north. These factors should limit the coverage and strength of convection over the northwest half of the CWA Fri into Fri evening. Models depict moderate instability in the east half in the afternoon, reaching 1500-2000 J/kg of MUCAPE, along with marginal but improving deep layer shear to around 25-30 kts, so a few strong storms are possible in the Coastal Plain, with sounding analogs suggesting that large hail and perhaps a weak tornado or two are possible. Thicknesses will be near normal so expect highs in the upper 80s to lower 90s. Expect decreasing precip coverage by midnight with little to no shower chances overnight with the loss of heating and resulting stabilization and drier mid level air moving in from the west. Lows 68 to 73 under partly cloudy skies. -GIH && .LONG TERM /Saturday through Thursday/... As of 130 PM Thursday... A very unsettled pattern for the long term as a cold front will stall out over North Carolina this weekend and into next week. While the front may initially make it through the area, it appears it will creep back to the north for the weekend and keep us in the warmer airmass. Early in the day Saturday may be fairly dry but by afternoon the boundary will become active and convection will bring showers and thunderstorms to the area. Models are in fairly good agreement about keeping the stalled front in place for several days as several short wave impulses move along the front, providing extra forcing, particularly in the afternoons and early evenings when diurnal heating and instability are maximized. This means that there will be continued rain chances through the holiday weekend with some strong to severe storms possible, particularly Sunday and Monday afternoons when surface based CAPE values begin to approach 1500- 2000 J/kg and bulk shear values rise above 30 kts. In addition PW values at or above 2 inches for much of the time period and the possibility of training storms in the stacked westerly flow will present and increasing heavy rain and flooding threat as time goes on. At this time WPC is indicating 7 day total precipitation values of 2-3 inches across the area. That being said, with the precipitation convective in nature it is important to note that not everyone will see that much rain, but some could actually see more if showers and thunderstorms continue to train over a specific location. Highs during this period mainly in the mid 80s to near 90 degrees, although Sunday could be a couple degrees cooler. Models diverge on the handling of a low pressure system coming out of the Mississippi Valley on Monday night into Tuesday but the ECMWF has been far more consistent on keep the low subdued as it moves quickly through VA on Tuesday. The GFS is still producing a deep stronger low that causes a mid level trough to form and thus slows down the steering flow considerably. Compared to last run, the GFS is weakening this feature by 5 mb and appears to be backing off this scenario a little bit. Therefore will continue on with the ECMWF solution. In either scenario the upshot is the same. Diurnal thunderstorms continuing through the end of the forecast period. Temperatures in the upper 80s to low to mid 90s. && .AVIATION /12Z Thursday through Monday/... As of 1255 PM Thursday... MVFR to IFR cigs persist at INT/GSO, with VFR conditions elsewhere. INT/GSO will see a transition to MVFR at both sites by 19z, and VFR cigs are expected there by 21z. Otherwise, VFR conditions will hold through the evening, although the development of scattered storms this afternoon lasting through the evening could bring a period of MVFR or IFR conditions lasting a couple of hours. A frontal zone currently stretching SW to NE across NC will waver a bit back and forth today before shifting just NW of the area tonight, ensuring a warm and moist air mass over central NC which will facilitate scattered showers and storms. FAY/INT/GSO should be the first to be affected by storms during the mid and late afternoon, followed by RDU/RWI into the evening. Strong gusty and erratic winds can be expected in and near storms, with a period of MVFR or IFR conditions. Numerous mid and high clouds leftover from storm clusters are anticipated later tonight, with a chance of MVFR cigs and MVFR vsbys in fog late tonight (08z-13z) at all locations. Looking beyond 18z Fri, VFR conditions will rule much of the time, however there will be a daily risk of scattered storms across all of central NC, focused from mid afternoon until around midnight, as another front approaches from the northwest and stalls out just to our northwest. Sub-VFR conditions will be possible in and near any such storms. Rain chances will be greater toward the end of the period (Mon through Tue) as an upper level disturbance approaches from the west. Late-night/early-morning IFR/LIFR stratus and fog are possible both mornings as well. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...JB NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...Ellis AVIATION...Hartfield
Hazardous weather outlook, Jun 30, 3:33 PM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 333 PM EDT THU JUN 30 2016 NCZ008>011-025>028-041>043-077-078-088-089-011100- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE- JOHNSTON-WILSON-HARNETT-WAYNE-CUMBERLAND-SAMPSON- 333 PM EDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED STRONG TO SEVERE STORM IS POSSIBLE THROUGH THIS EVENING. STRONG WIND GUSTS AND SOME HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING... WITH A PRIMARY THREAT OF LARGE HAIL. STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN ON MONDAY... AND THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS... LARGE HAIL... AND LOCALLY HEAVY DOWNPOURS... ESPECIALLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007-021>024-038>040-073>076-083>086-011100- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM- STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-HOKE- 333 PM EDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH THIS EVENING. DAMAGING WIND GUSTS OVER 60 MPH AND LARGE HAIL OVER ONE INCH IN DIAMETER MAY OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE STORMS ARE POSSIBLE ON MONDAY. THESE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS... LARGE HAIL... AND LOCALLY HEAVY DOWNPOURS... ESPECIALLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 6:19 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT THU JUN 30 2016
NCZ086-302300-
HOKE NC-
619 PM EDT THU JUN 30 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF HOKE COUNTY UNTIL
700 PM EDT...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAEFORD...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RAEFORD...ANTIOCH...ROCKFISH...SILVER CITY AND BOWMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3489 7935 3492 7935 3493 7936 3494 7935
3495 7936 3496 7936 3500 7941 3519 7925
3496 7903 3488 7918 3487 7928
TIME...MOT...LOC 2219Z 231DEG 5KT 3496 7931
VINCENTSpecial weather statement, Jun 30, 6:40 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT THU JUN 30 2016
NCZ075-302330-
MOORE NC-
640 PM EDT THU JUN 30 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN MOORE
COUNTY UNTIL 730 PM EDT...
AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF CARTHAGE...MOVING NORTHEAST AT 10
MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...ROBBINS...HIGHFALLS...GLENDON AND SEVEN LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3552 7936 3549 7934 3548 7936 3547 7936
3544 7933 3543 7933 3540 7929 3537 7928
3527 7956 3533 7968 3540 7974 3551 7977
TIME...MOT...LOC 2240Z 235DEG 9KT 3539 7957
VINCENTSpecial weather statement, Jun 30, 7:11 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EDT THU JUN 30 2016
NCZ088-010000-
CUMBERLAND NC-
711 PM EDT THU JUN 30 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
CUMBERLAND COUNTY UNTIL 800 PM EDT...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ST. PAULS...OR 13 MILES EAST OF RED
SPRINGS...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...HOPE MILLS...STEDMAN...CEDAR CREEK...
VANDER AND BONNIE DOONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3486 7893 3487 7892 3489 7893 3492 7896
3495 7903 3512 7897 3501 7867 3485 7880
3485 7885 3483 7890
TIME...MOT...LOC 2310Z 204DEG 10KT 3485 7895
VINCENTSpecial weather statement, Jun 30, 7:34 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
734 PM EDT THU JUN 30 2016
NCZ078-089-010015-
WAYNE NC-SAMPSON NC-
734 PM EDT THU JUN 30 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAYNE
AND NORTHEASTERN SAMPSON COUNTIES UNTIL 815 PM EDT...
AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF CLINTON...MOVING NORTHEAST
AT 10 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...NEWTON GROVE AND HOBBTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3516 7852 3526 7839 3529 7830 3531 7829
3532 7827 3522 7809 3518 7810 3519 7815
3519 7816 3513 7816 3511 7817 3501 7837
TIME...MOT...LOC 2334Z 228DEG 7KT 3511 7841
VINCENTSpecial weather statement, Jun 30, 7:47 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT THU JUN 30 2016
NCZ084-085-010030-
SCOTLAND NC-RICHMOND NC-
747 PM EDT THU JUN 30 2016
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SCOTLAND AND
RICHMOND COUNTIES UNTIL 830 PM EDT...
AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
STRONG THUNDERSTORMS OVER SOUTHERN SCOTLAND AND SOUTHERN
RICHMOND COUNTIES...MOVING NORTH AT 15 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...ROCKINGHAM...HAMLET...HOFFMAN...ELLERBE...
DOBBINS HEIGHTS...WAGRAM... GIBSON...
EAST LAURINBURG AND SANDHILLS GAME LAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREUQENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3480 7968 3481 7992 3486 7990 3486 7988
3490 7985 3495 7987 3498 7987 3501 7990
3504 7988 3506 7990 3512 7979 3513 7958
3512 7957 3508 7958 3507 7957 3506 7948
3496 7936 3485 7934 3467 7951
TIME...MOT...LOC 2346Z 189DEG 14KT 3480 7960
VINCENTSpecial weather statement, Jun 30, 7:57 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
757 PM EDT THU JUN 30 2016
NCZ040-076-010045-
LEE NC-CHATHAM NC-
757 PM EDT THU JUN 30 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN LEE AND
SOUTHEASTERN CHATHAM COUNTIES UNTIL 845 PM EDT...
AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GOLDSTON...OR 11 MILES WEST OF SANFORD...
MOVING EAST AT 10 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SANFORD...PITTSBORO...GOLDSTON...GUM SPRINGS...CUMNOCK...BYNUM...
MONCURE...SEAFORTH BOAT DOCK...
FEARRINGTON AND SHEARON HARRIS RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3581 7910 3566 7898 3561 7899 3558 7892
3549 7900 3544 7933 3548 7936 3550 7934
3552 7935 3552 7939 3561 7945
TIME...MOT...LOC 2357Z 250DEG 9KT 3553 7937
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:37 PM EDT | Special Weather Statement | RAH | Hoke | 53 min |
| Jun 30, 10:39 PM EDT | Special Weather Statement | RAH | Wake | 36 min |
| Jun 30, 10:48 PM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Jun 30, 11:15 PM EDT | Areal Flood Advisory | RAH | Forsyth | 2 hr |
| Jul 1, 12:16 AM EDT | Special Weather Statement | RAH | Forsyth | 59 min |
| Jul 1, 1:02 AM EDT | Flash Flood Warning | RAH | Forsyth | 3 hr |
| Jul 1, 1:31 AM EDT | Special Weather Statement | RAH | Davidson | 44 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.